Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Mar 31, 2012, 3:04 PM CDT. It took effect at Apr 1, 2012, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 3:04 PM CDT (20:04 UTC)
- In effect from
- Apr 1, 2012, 12:00 PM CDT
- Expired
- Apr 1, 2012, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS83 KABR 312004 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 304 PM CDT SAT MAR 31 2012 ...EXTREME FIRE DANGER LIKELY SUNDAY AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY...WITH GUSTY WINDS BOTH AHEAD OF AND BEHIND THE SYSTEM. THE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES TO PRODUCE EXTREME FIRE DANGER ACROSS PARTS OF CENTRAL AND NORTHEAST SOUTH DAKOTA DURING THE AFTERNOON AND EARLY EVENING. SDZ267>270-010415- /O.UPG.KABR.FW.A.0004.120401T1600Z-120402T0200Z/ /O.NEW.KABR.FW.W.0006.120401T1700Z-120402T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 304 PM CDT SAT MAR 31 2012 /204 PM MDT SAT MAR 31 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING INTO THE 10 TO 20 PERCENT RANGE DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE COMBINATION OF VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL PROMOTE THE POTENTIAL FOR EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TDK
4 follow-up statements
334 WWUS83 KABR 010251 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 951 PM CDT SAT MAR 31 2012 ...EXTREME FIRE DANGER LIKELY SUNDAY AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY...WITH GUSTY WINDS BOTH AHEAD OF AND BEHIND THE SYSTEM. THE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY TO PRODUCE EXTREME FIRE DANGER ACROSS PARTS OF CENTRAL AND NORTHEAST SOUTH DAKOTA DURING THE AFTERNOON AND EARLY EVENING. SDZ267>270-011100- /O.CON.KABR.FW.W.0006.120401T1700Z-120402T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 951 PM CDT SAT MAR 31 2012 /851 PM MDT SAT MAR 31 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING INTO THE 10 TO 20 PERCENT RANGE DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE COMBINATION OF VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL PROMOTE THE POTENTIAL FOR EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOHR
553 WWUS83 KABR 010907 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 407 AM CDT SUN APR 1 2012 ...EXTREME FIRE DANGER WEST OF STATE HIGHWAY 45 THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON...WITH GUSTY WINDS BOTH AHEAD OF AND BEHIND IT. THE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY LEVELS...AND VERY WARMER TEMPERATURES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA DURING THE AFTERNOON AND EARLY EVENING. SDZ267>270-012100- /O.CON.KABR.FW.W.0006.120401T1700Z-120402T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 407 AM CDT SUN APR 1 2012 /307 AM MDT SUN APR 1 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269...AND 270. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...DROPPING AS LOW AS 10 TO 20 PERCENT DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE COMBINATION OF VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY...AND GUSTY WINDS WILL PROMOTE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
348 WWUS83 KABR 011718 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1218 PM CDT SUN APR 1 2012 ...EXTREME FIRE DANGER WEST OF STATE HIGHWAY 45 THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON...WITH GUSTY WIND BOTH AHEAD OF AND BEHIND IT. THE WIND WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY LEVELS...AND VERY WARM TEMPERATURES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA DURING THE AFTERNOON AND EARLY EVENING. SDZ267>270-020200- /O.CON.KABR.FW.W.0006.000000T0000Z-120402T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 1218 PM CDT SUN APR 1 2012 /1118 AM MDT SUN APR 1 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...BECOMING WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING TO 10 TO 20 PERCENT DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE COMBINATION OF VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY...AND GUSTY WINDS WILL PROMOTE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TDK
552 WWUS83 KABR 020206 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 906 PM CDT SUN APR 1 2012 ...RED FLAG WARNING EXPIRES... .CONDITIONS HAVE DRAMATICALLY IMPROVED ACROSS THE REGION. SDZ267>270-020315- /O.EXP.KABR.FW.W.0006.000000T0000Z-120402T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 906 PM CDT SUN APR 1 2012 /806 PM MDT SUN APR 1 2012/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... TEMPERATURES HAVE FALLEN...RELATIVE HUMIDITIES HAVE INCREASED AND WINDS HAVE FALLEN OFF THIS EVENING. THUS...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ MOHR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 31, 3:00 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 31, 3:00 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
300 PM CDT SAT MAR 31 2012
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
TEMPERATURES AND FIRE DANGER ARE THE MAIN FORECAST ISSUES THROUGH
THE SHORT RANGE.
FOR TNT SYSTEM MOVING ASHORE THE WESTERN CONUS WILL BEGIN TO
INDUCE LEE OF THE ROCKIES SFC TROFFING AND AN INCREASING PRESSURE
GRADIENT ACROSS THE CWA. THIS WILL SERVE TO BOTH KEEP TEMPS
UP...AND WILL ALSO HELP IN THE ADVECTION OF LLM...PARTICULARLY OVER
THE NORTHEAST CWA. THIS AREA HAD SOME FOG LAST NIGHT AND WOULD NOT
BE SURPRISED IF THERE WAS SOME FOG/STRATUS TNT ALONG AND EAST OF
THE I29 CORRIDOR. BUT AM NOT SURE ABOUT DENSITY OF SAID FOG SO
WILL JUST GO GENERIC WITH THE MENTION.
FOR SUNDAY...A FEW RECORDS MAY BE BROKEN. FRONTAL BOUNDARY WILL
EDGE INTO THE WESTERN CWA IN THE AFTERNOON...AND THEN MOVE ACROSS
THE EAST IN THE EVENING AND OVERNIGHT HOURS. MIXING IN THE VCNTY
OF AND BEHIND THE FRONTAL BOUNDARY SHOULD ALLOW FOR SOME 90 DEGREE
READINGS...ESPECIALLY ALONG THE MISSOURI RIVER VALLEY. WILL ALSO
SEE DEWPOINTS DROPPING INTO THE TEENS IN THE AFTERNOON OVER THIS
REGION. THE COMBINATION OF DRY FUELS...WIND AND RH WILL PROMOTE
EXTREME FIRE DANGER. FURTHER EAST DEWPOINTS WILL BE MUCH HIGHER
THUS NEGATING SOME OF THE FIRE DANGER.
FOR SUNDAY NIGHT THERE DOES REMAIN SOME POTENTIAL FOR THUNDER
AHEAD OF/NEAR THE FRONTAL BOUNDARY. ALTHOUGH THAT SAID THERE IS
STILL SOME CONVECTIVE INHIBITION APPARENT IN BUFR SOUNDINGS...SO
SLIGHT CHC TO LOW CHC POPS LOOK APPROPRIATE. BEHIND THE FRONT
SUNDAY NIGHT SHOULD TURN COOLER...BUT WILL STILL HAVE LOWS ABOVE
NORMAL. THEN FOR MONDAY THE GFS/ECMWF REMAIN CONSISTENT IN DEPICTING
DECENT H7 FRONTOGENESIS MOVING ACROSS THE CWA UNDER DIFFLUENCE
ALOFT. NOT A HECK OF A LOT OF MOISTURE TO WORK WITH BUT WOULD NOT
BE SURPRISED TO SEE SOME LIGHT SHOWERS/VIRGA ON MONDAY.
TEMPERATURES WILL ALSO BE QUITE A BIT COOLER FOR MONDAY.
.LONG TERM...TUESDAY THROUGH SATURDAY
TUESDAY THROUGH THURSDAY WILL FEATURE DRY CONDITIONS WITH
TEMPERATURES SOME 10 TO 15 DEGREES ABOVE NORMAL. BY THURSDAY
NIGHT...A DEEP TROF ALONG THE WEST COAST WILL CAUSE HEIGHT FALLS
ACROSS THE NORTHERN PLAINS. THIS TROF...COMBINED WITH A SURFACE
LOW PRESSURE SYSTEM WILL BRING A SCHC/CHC FOR SHOWERS FRIDAY AND
FRIDAY NIGHT. WHILE THERE REMAINS SOME TIMING AND PLACEMENT ISSUES
BETWEEN THE GFS/ECMWF...FELT THERE WAS ENOUGH SIMILARITY TO WARRANT
A LOW POP MENTION IN THE FORECAST. WITH VIRTUALLY NO MU-CAPE...WILL
ONLY MENTION SHOWERS.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY AFTERNOON. SOUTHERLY
WINDS WILL INCREASE AT ALL TAF LOCATIONS LATE TONIGHT AND THROUGH
THE DAY ON SUNDAY AS SFC LOW PRESSURE OVER ERN MT BEGINS TO
STRENGTHEN.
&&
.FIRE WEATHER...
EXTREME FIRE DANGER IS EXPECTED FOR SUNDAY AFTERNOON AND EARLY
EVENING. GUSTY WINDS ALONG WITH DRY FUELS AND RELATIVE HUMIDITIES
IN THE TEENS WILL PROMOTE EXTREME FIRE DANGER AND EXPLOSIVE FIRE
POTENTIAL OVER AREAS WEST OF THE JAMES RIVER VALLEY. THE WORST
CONDITIONS SHOULD BE FROM NOON TO 9 PM. AFTER 9 PM THE MOISTURE
INCREASES ENOUGH TO LESSEN THE THREAT. VERY HIGH TO EXTREME FIRE
DANGER MAY ALSO OCCUR ON MONDAY AFTERNOON OVER THE MISSOURI RIVER
COUNTIES. THE FIRE POTENTIAL ON MONDAY WILL BE DEALT WITH BY LATER
SHIFTS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
MDT/ SUNDAY FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER
CHEYENNE-UPPER MISSOURI COTEAU.
MN...NONE.
&&
SHORT TERM...TDK
LONG TERM...SD
AVIATION...SD
FIRE WEATHER...TDK
WEATHER.GOV/ABERDEENHazardous weather outlook, Mar 31, 5:14 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 514 AM CDT SAT MAR 31 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 514 AM CDT SAT MAR 31 2012 /414 AM MDT SAT MAR 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA FOR SUNDAY. THERE IS STILL A SLIGHT CHANCE THUNDERSTORMS COULD DEVELOP SUNDAY NIGHT INTO MONDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:45 AM CDT | Fire Weather Watch | ABR | 11 hr |
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.